Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Nov 10, 2011, 2:02 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 11, 2011, 2:00 PM MST. It was in force for 16 min.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 2:02 PM MST (21:02 UTC)
- In effect from
- Nov 11, 2011, 2:00 PM MST
- Expired
- Nov 11, 2011, 2:16 PM MST
- In force
- 16 min
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KMSO 102102 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 202 PM MST THU NOV 10 2011 MTZ003-111200- /O.NEW.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/ FLATHEAD/MISSION VALLEYS- 202 PM MST THU NOV 10 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST SATURDAY. * IMPACTS/TIMING: WINDS WILL INCREASE FRIDAY AFTERNOON AND BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
3 follow-up statements
840 WWUS75 KMSO 111133 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 433 AM MST FRI NOV 11 2011 IDZ007-112200- /O.NEW.KMSO.WI.Y.0022.111111T2000Z-111112T1200Z/ OROFINO/GRANGEVILLE REGION- 333 AM PST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SATURDAY FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST SATURDAY. * IMPACTS/TIMING: SOUTH WINDS WILL INCREASE AFTER NOON TO 30 MPH WITH GUSTS TO 40 MPH BY 4 PM. WINDS WILL PEAK AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH IN THE EVENING. WINDS WILL TURN WEST AND DECREASE WITH FRONTAL PASSAGE TONIGHT AROUND MIDNIGHT. * WINDS: WINDS WILL GUST TO 45 MPH WITH OCCASIONAL GUST TO 50 MPH POSSIBLE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-112200- /O.CON.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/ FLATHEAD/MISSION VALLEYS- 433 AM MST FRI NOV 11 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. * IMPACTS/TIMING: WINDS WILL INCREASE THIS AFTERNOON AND BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
525 WWUS75 KMSO 111509 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 809 AM MST FRI NOV 11 2011 IDZ007-112315- /O.EXT.KMSO.WI.Y.0022.111111T2000Z-111112T0600Z/ OROFINO/GRANGEVILLE REGION- 709 AM PST FRI NOV 11 2011 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING FOR GRANGEVILLE AND VICINITY... THE WIND ADVISORY FOR GRANGEVILLE AND VICINITY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * IMPACTS/TIMING: SOUTH WINDS WILL INCREASE AFTER NOON TO 30 MPH WITH GUSTS TO 40 MPH BY 4 PM. WINDS WILL PEAK AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH IN THE EVENING. WINDS WILL TURN WEST AND DECREASE WITH FRONTAL PASSAGE TONIGHT AROUND MIDNIGHT. * WINDS: WINDS WILL GUST TO 45 MPH WITH OCCASIONAL GUST TO 50 MPH POSSIBLE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-112315- /O.CON.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/ FLATHEAD/MISSION VALLEYS- 809 AM MST FRI NOV 11 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. * IMPACTS/TIMING: WINDS WILL INCREASE THIS AFTERNOON AND BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
456 WWUS75 KMSO 112116 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 216 PM MST FRI NOV 11 2011 MTZ003-120530- /O.CAN.KMSO.LW.Y.0013.000000T0000Z-111112T1200Z/ /O.NEW.KMSO.LW.Y.0014.111111T2200Z-111112T1200Z/ FLATHEAD/MISSION VALLEYS- 216 PM MST FRI NOV 11 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. * IMPACTS/TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$ IDZ007-120530- /O.CON.KMSO.WI.Y.0022.000000T0000Z-111112T0600Z/ OROFINO/GRANGEVILLE REGION- 116 PM PST FRI NOV 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR GRANGEVILLE AND VICINITY... A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...PEAKING THIS EVENING. WINDS WILL TURN WEST AND DECREASE WITH FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 10, 3:37 AM MST, 10 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 3:37 AM MST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
337 AM MST THU NOV 10 2011
...WIND AND SNOW EXPECTED OVER MOUNTAIN PASSES FRIDAY NIGHT AND
SATURDAY...
.DISCUSSION...TODAY AND TONIGHT...OTHER THAN SOME HIGH CLOUD
COVER...TODAY WILL BE ANOTHER NEAR NORMAL FALL DAY.
FRIDAY THROUGH SUNDAY...NO SIGNIFICANT CHANGES TO THE FORECAST.
THIS PERIOD REMAINS A HIGH CONFIDENCE...HIGH IMPACT PERIOD. FRIDAY
NIGHT A STRONG COLD FRONT WITH VERY GOOD JET SUPPORT WILL PASS
THROUGH THE REGION TO USHER IN A MAJOR PATTERN CHANGE. AHEAD OF
THE FRONT STRONG WESTERLY WINDS AND SNOW WILL MAKE HAZARDOUS
DRIVING CONDITIONS ON AREA PASSES...ESPECIALLY LOOKOUT AND MARIAS
PASSES. FIVE TO SIX INCHES OF NEW SNOW ARE POSSIBLE ON THE PASSES
OVERNIGHT WITH SNOW SHOWERS CONTINUING SATURDAY MORNING. SNOW WILL
DECREASE THROUGH THE DAY SATURDAY...BUT THE AREA WILL REMAIN UNDER
UNSTABLE NORTHWEST FLOW. SO FREQUENT SNOW SHOWERS ARE LIKELY.
SEVERAL SMALLER DISTURBANCES WILL MOVE ALONG THE NORTHWEST FLOW
CAUSING RAIN AND SNOW SHOWERS. THE FIRST WILL ARRIVE SATURDAY
NIGHT AND SUNDAY MORNING. PRECIPITATION WITH THESE DISTURBANCES
WILL BE INTERMITTENT AND WILL HAVE LESS ACCUMULATION THAN THE MAIN
COLD FRONTAL PASSAGE FRIDAY NIGHT.
THIS UPCOMING WEEK...CONFIDENCE IS HIGH FOR WELL ABOVE AVERAGE
CHANCES FOR SNOW REGION WIDE THROUGH AT LEAST WEDNESDAY. TIMING
AND SNOW AMOUNTS ARE NOT AS CERTAIN BUT THE MOUNTAINS WILL LIKELY
SEE CONSISTENT ACCUMULATING SNOW THROUGH THE MIDDLE OF THE WEEK
WITH ON AND OFF CHANCES IN THE LOWER ELEVATIONS.
&&
.AVIATION...HIGH PRESSURE WILL DOMINATE IDAHO AND WESTERN MONTANA
TODAY. STABLE CONDITIONS HAVE ALLOWED FOG TO FORM AT KGPI THAT WILL
LAST INTO THIS MORNING. AFTER THE FOG LIFTS CONDITIONS IN THE
REGION WILL BE FAIRLY BENIGN WITH PASSING HIGH LEVEL CLOUDS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR THE BITTERROOT/SAPPHIRE
MOUNTAINS.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR THE LOWER CLARK FORK REGION.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR THE POTOMAC/SEELEY LAKE
REGION...WEST GLACIER REGION.
ID...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR THE NORTHERN CLEARWATER
MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
&&
LEACH/KITSMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:24 PM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Powell and 2 more | 45 hr |
| Nov 10, 12:24 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lincoln, Powell, Sanders and 1 more | 45 hr |
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.